MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that the axium coil detached prematurely.It was noted that the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).  there was no harm or injury to the patient who was undergoing a coil embolization procedure to treat a c5 vessel segment unruptured saccular aneurysm that had a max diameter of 3mm and neck diameter of 2.1mm.Patient's blood flow and vessel tortuosity were normal.
 
Event or Problem Description
Additional information received reported that there were no detachment attempts made with either the instant detacher or the manual method.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium inner pouch and outside its returned introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The axium pusher was found broken at 139.2cm from the proximal end with the release wire fully retracted out of the distal segment.The release wire was found damaged throughout the length.The distal pusher segment was found kinked at 2.2cm from the distal end.The coin was fully retracted out of the lumen stop.No damages or irregularities were found with the coin.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.The retainer ring was found damaged.Testing/analysis: the coin was measured to be 0.074mm @ 0.063mm, 0.091mm @ 0.0127mm, and 0.097mm @ 0.0275mm; which is within spec ification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.0105mm @ 0.0127mm; and 0.086mm ¿ 0.0108 @ 0.0275mm) no other anomalies were observed.The inner diameter of the retainer ring could not be reliably measured.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The implant likely detached due to the pusher break and the release wire/coin retracted out of the pusher/lumen stop.The cause of the break could not be determined.As the pusher was also found kinked and the retainer ring was found damaged, it is possible the damages occurred due to advancing/retracting against resistance.It is possible the damaged retainer ring contributed towards the premature detachment.The release wire was found damaged, however, it is possible it became damaged during handling/return to medtronic as the release wire was returned outside the pusher and easily damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21575750
Report Number9617601-2025-00234
Device Sequence Number18250404
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public00847536037694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2026
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number225769265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/13/2025
05/01/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/08/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale